Shape properties of the boundary of attractors

Thumbnail Image
Full text at PDC
Publication Date
Advisors (or tutors)
Journal Title
Journal ISSN
Volume Title
Croatian Mathematical Society; Department of Mathematics, University of Zagreb
Google Scholar
Research Projects
Organizational Units
Journal Issue
A compact stable attractor K of a continuous flow on a locally compact metric space is shape equivalent to a compact positively invariant neighbourhood P in its basin of attraction, the shape equivalence being induced by the inclusion map. In the present article a simple counterexample is given to show that ∂K is in general not shape equivalent to ∂P , and an inquiry is set afoot as to the circumstances under which ∂K is shape equivalent to or shape dominates ∂P .
UCM subjects
Unesco subjects
N. P. Bhatia and G. P. Szegö, Stability Theory of Dynamical Systems, Die Grundlehren der mathematischen Wissenschaften, Band 161, Springer-Verlag, New York-Berlin, 1970. S. A. Bogatyi and V. I. Gutsu, On the structure of attracting compacta, Differentsialnye Uravneniya 25 (1989), 907–909. K. Borsuk, Theory of Retracts, PWN-Polish Scientific Publishers, Warszawa, 1967. K. Borsuk, Concerning homotopy properties of compacta,Fund. Math. 62 (1968), 223–254. K. Borsuk, Theory of Shape, PWN-Polish Scientific Publishers,Warszawa, 1975. M. Brown, A proof of the generalized Schönflies theorem, Bull. Amer. Math. Soc. 66 (1960), 74–76. W. C. Chewning and R. S. Owen, Local sections of flows on manifolds, Proc. Amer. Math. Soc. 49 (1975), 71–77. R. C. Churchill, Isolated invariant sets in compact metric spaces, J. Differential Equations 12 (1972), 330–352. C. Conley, Isolated Invariant Sets and the Morse Index, CBMS Regional Conference Series in Mathematics 38, American Mathematical Society, Providence, 1978. C. Conley and R. Easton, Isolated invariant sets and isolating blocks, Trans. Amer. Math. Soc. 158 (1971), 35–61. J. Dydak and J. Segal, Shape Theory. An Introduction, Lecture Notes in Mathematics 688, Springer, Berlin, 1978. A. Giraldo,M. A. Morón, F. R. Ruiz del Portal, and J. M. R. Sanjurjo, Shape of global attractors in topological spaces, Nonlinear Anal. 60 (2005), 837–847. A. Giraldo and J. M. R. Sanjurjo, On the global structure of invariant regions of flows with asymptotically stable attractors, Math. Z. 232 (1999), 739–746. B. Günther and J. Segal, Every attractor of a flow on a manifold has the shape of a finite polyhedron, Proc. Amer. Math. Soc. 119 (1993), 321–329. H. M. Hastings, A higher-dimensional Poincaré-Bendixson theorem, Glas. Mat. Ser. III 14(34) (1979), 263–268. S. Hu, Theory of Retracts, Wayne State University Press, Detroit, 1965. S. Mardesíc, Strong Shape and Homology, Springer-Verlag, Berlin-Heidelberg-New York 2000. S. Mardesíc and J. Segal, Equivalence of the Borsuk and the ANR-system approach to shapes, Fund. Math. 72 (1971), 61–68. S.Mardesíc and J. Segal, Shapes of compacta and ANR-systems, Fund. Math. 72 (1971), 41–59. S. Mardesíc and J. Segal, Shape Theory, North-Holland Publishing Co., Amsterdam-New York-Oxford 1982. F. Raymond, Separation and union theorems for generalized manifolds with boundary, Michigan Math. J. 7 (1960), 7–21. J. C. Robinson and O. M. Tearne, Boundaries of attractors as omega limit sets, Stoch. Dyn. 5 (2005), 97–109. D. Salamon, Connected simple systems and the Conley index of isolated invariant sets, Trans.Amer. Math. Soc. 291 (1985), 1–41. J. J. Sánchez-Gabites and J. M. R. Sanjurjo, On the topology of the boundary of a basin of attraction, Proc. Amer. Math. Soc., to appear. cf. J.M. R. Sanjurjo,Multihomotopy, Cech spaces of loops and shape groups, Proc. London Math. Soc. (3) 69 (1994), 330–344. J. M. R. Sanjurjo, On the structure of uniform attractors, J. Math. Anal. Appl. 192 (1995),519–528. E. H. Spanier, Algebraic Topology, McGraw-Hill Book Co., New York-Toronto-London, 1966. J. E. West, Mapping Hilbert cube manifolds to ANR’s: a solution of a conjecture of Borsuk, Ann. Math. (2) 106 (1977), 1–18.